Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 29, 2012, 11:06 PM CDT for Henry County, Jefferson County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2012, 11:06 PM CDT (04:06 UTC)
- Expired
- Jun 29, 2012, 11:31 PM CDT
- In force
- 25 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
010 WUUS53 KDVN 300406 SVRDVN IAC087-101-300445- /O.NEW.KDVN.SV.W.0060.120630T0406Z-120630T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1106 PM CDT FRI JUN 29 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST HENRY COUNTY IN SOUTHEAST IOWA... EASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA... * UNTIL 1145 PM CDT. * AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 6 MILES NORTH OF ROME...OR 11 MILES NORTHWEST OF MOUNT PLEASANT... AND MOVING EAST SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4109 9147 4093 9160 4104 9182 4112 9174 TIME...MOT...LOC 0405Z 286DEG 19KT 4106 9170 WIND...HAIL 60MPH 1.00IN $$ MCCLURE
2 follow-up statements
879
WWUS53 KDVN 300416
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT FRI JUN 29 2012
IAC101-300426-
/O.CAN.KDVN.SV.W.0060.000000T0000Z-120630T0445Z/
JEFFERSON IA-
1116 PM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4110 9170 4109 9147 4093 9160 4095 9165
4099 9172 4106 9172
TIME...MOT...LOC 0416Z 295DEG 30KT 4099 9154
$$
IAC087-300445-
/O.CON.KDVN.SV.W.0060.000000T0000Z-120630T0445Z/
HENRY IA-
1116 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL HENRY COUNTY...
AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR WESTWOOD...OR NEAR MOUNT PLEASANT...MOVING
SOUTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4110 9170 4109 9147 4093 9160 4095 9165
4099 9172 4106 9172
TIME...MOT...LOC 0416Z 295DEG 30KT 4099 9154
WIND...HAIL 60MPH 1.00IN
$$
MCCLURE166
WWUS53 KDVN 300431
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 PM CDT FRI JUN 29 2012
IAC087-300440-
/O.CAN.KDVN.SV.W.0060.000000T0000Z-120630T0445Z/
HENRY IA-
1131 PM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4110 9170 4109 9147 4093 9160 4095 9165
4099 9172 4106 9172
TIME...MOT...LOC 0430Z 295DEG 30KT 4094 9140
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:49 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 6:49 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI JUN 29 2012
.AVIATION...
MESOSCALE CONVECTIVE VORTEX OVER EAST CENTRAL IOWA AT 00Z IS
SLOWLY DRIFTING NORTHEAST. WINDS UNDERNEATH THE VORTEX ARE STILL
GUSTING BETWEEN 50 AND 60 MPH AND SHOULD PERSIST FOR ANOTHER HOUR
OR TWO. STORMS ARE FIRING UP BEHIND THIS CIRCULATION AND WILL BE
THE OTHER ISSUE THIS EVENING. TAF SITES AFFECTED BY THIS COMPLEX
INCLUDE CID...DBQ AND MLI WITH MOST OF THE ACTION REMAINING NORTH
OF BRL.
WITH OUTFLOW ENHANCED BOUNDARY MOVING SOUTH TOWARD THE IOWA-
MISSOURI BORDER...STORMS COULD REDEVELOP WITH LOW-LEVEL JET
SUPPORT LATER TONIGHT...AND WITH FAVORABLE HEATING AGAIN TOMORROW
AFTERNOON. BUT SINCE DETAILS REMAIN UNCLEAR AND CHANCES RATHER
UNCERTAIN...HAVE DECIDED TO KEEP THUNDER OUT OF THE TAFS FOR LATER
PERIODS UNTIL THE DETAILS CLARIFY. WOLF
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT FRI JUN 29 2012/
SYNOPSIS...
12Z UA ANALYSIS HAD AN IMPLIED 850MB WARM FRONT RUNNING FROM
NORTHERN NEBRASKA INTO NORTHEAST MISSOURI. MOISTURE WAS POOLING
NORTH OF THIS BOUNDARY ACROSS IOWA AND ILLINOIS WITH DEW POINTS IN
THE MID TEENS TO LOWER 20S. SATELLITE IMAGERY THROUGH EARLY
AFTERNOON HAS THE MORNING CONVECTION WELL EAST OF THE AREA WITH
NEW CONVECTION DEVELOPING AS A RESULT OF AN MCV IN WESTERN IOWA.
TRENDS IN SATELLITE/RADAR THE PAST FEW HOURS SHOWS CONVECTION
SLOWLY GETTING STRONGER.
18Z SFC ANALYSIS IS EXTREMELY NOISY WITH NUMEROUS MESOSCALE
FEATURES. A WAKE LOW WAS NEAR KRFD WITH A MESO LOW OVER THE
NORTHWEST PARTS OF THE KDSM METRO AREA. OUTFLOW BOUNDARIES WERE
ACROSS THE SOUTHERN CWFA WITH ANOTHER WEAK BOUNDARY MOVING SOUTH
FROM THE KDSM LOW TO NEAR KTVK. DEW POINTS WERE GENERALLY IN THE
60S WITH POCKETS OF 70 DEW POINTS IN WESTERN IOWA AND ALONG THE
OUTFLOW BOUNDARY IN THE SOUTHERN CWFA.
SHORT TERM...TONIGHT AND SATURDAY
NONLINEAR PROCESSES ARE DOMINATING THE SENSIBLE WX. AS SUCH
ANALYSIS OF TRENDS AND CONCEPTUAL MODELS WERE USED HEAVILY FOR THE
IMMEDIATE TERM. INPUT FROM RAP MODEL TRENDS USING THE MCS AND
LIFT TOOLS HELPED A LITTLE TOO.
TRENDS FROM THE RAP MODEL SUGGEST CONVECTION WILL CONTINUE TO
DEVELOP AND STRENGTHEN ACROSS SOUTHERN IOWA THE NEXT SEVERAL
HOURS. MCS TOOL SUGGESTS THE COLLISION OF THE OUTFLOW BOUNDARY WITH
THE APPROACHING BOUNDARY FROM THE MESO LOW WILL INITIATE
CONVECTION THAT MOVES INTO THE CWFA LATE THIS AFTERNOON. SAID
CONVECTION SHOULD EVOLVE INTO A LINEAR MCS THAT MOVES EAST AND
SOUTH DURING THE EVENING HOURS.
THE POTENTIAL ENERGY BUILT UP IN THE CLEAR AREAS ACROSS SOUTHERN
IOWA SHOULD ALLOW THE STORMS TO BECOME QUITE STRONG. SEVERE STORMS
MAY BE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH THE NEW
CONVECTION. TRENDS OVER THE NEXT FEW HOURS WILL BE THE KEY TO WHAT
HAPPENS.
LATER TONIGHT...THE MCS AND LIFT TOOLS ARE SUGGESTING YET ANOTHER
MCS WILL DEVELOP OUT WEST AND MOVE INTO THE AREA. EFFECTIVE
BOUNDARIES LEFT OVER FROM THE EARLIER CONVECTION SHOULD DICTATE
WHERE THIS CONVECTION GOES. REGARDLESS...THIS CONVECTION SHOULD
BE ANOTHER LINEAR MCS. IF THIS MCS CAN BECOME SURFACE BASED...THE
DIFFERENTIAL THETA E SUGGESTED IN THE MODELS WOULD SUPPORT SEVERE
STORMS WITH WIND...POSSIBLY EXTREME...BEING THE PRIMARY THREAT.
THIS SECOND MCS SHOULD BE IN A DECAYING MODE OR EXITING THE CWFA
SATURDAY MORNING. COLD POOLS LEFT OVER FROM THIS MCS ALONG WITH
OUTFLOW BOUNDARIES WOULD THEN PROVIDE THE FOCUS FOR NEW CONVECTION
SATURDAY AFTERNOON.
AS FOR THE HEAT HEADLINES...THE OUTFLOW BOUNDARY FROM CONVECTION
THIS MORNING HAS HELPED HOLD DOWN TEMPERATURES SOMEWHAT ACROSS THE
SOUTH. FOR NOW WILL CONTINUE WITH THE CURRENT HEADLINES BUT
CONVECTION LATE THIS AFTERNOON/EVENING MAY RESULT IN THE HEAT
ADVISORY BEING CANCELLED FOR MOST IF NOT ALL OF THE AREA. ..08..
LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
ABOVE NORMAL TEMPERATURES TO CONTINUE AND HUMID WITH A CHANCE OF
THUNDERSTORMS INTO MONDAY.
OVERVIEW...CONCERNS OF NON-LINEAR CONVECTION AND OUTFLOW BOUNDARIES
AS HAVE OCCURRED TODAY AND DISCUSSED YESTERDAY TO REMAIN A MAJOR
CHALLENGE INTO MONDAY.
INITIALIZATION ADEQUATE WITH VERIFICATION SUGGESTING AN OVERWEIGHT OF
GFS AND NAM-WRF. CONVECTION THIS PM AND TONIGHT WILL IMPACT NEXT
ROUND OF CONVECTION TOMORROW NIGHT INTO SUNDAY AS WELL AS
TEMPERATURES...JUST LIKE TODAY. AGAIN...TIMING AND LOCATION OF
PRECIPITATION WILL BE HARD TO CLARIFY BEYOND 6-12 HOURS AHEAD DUE TO
NON-LINEAR NATURE AND OUTFLOW BOUNDARIES IMPACTING SUBSEQUENT
CONVECTION EVENTS. HIGH TO EXTREME STABILITY IS STILL INDICATED INTO
MONDAY WITH MUCAPES OF 2500 TO 4000+ J/KG...MAX DIFFERENTIAL THETA_E
OF 30C...POSSIBLY MORE AND WBZ 12-14K AGL SUPPORTIVE OF RISK OF
DAMAGING TO VERY DAMAGING STRAIGHT LINE WINDS. THE NEXT COUPLE OF
DAYS MAY SEE REPORTS OF 80+ MPH WINDS NEAR OR IN OUR FORECAST AREA
DUE TO THIS HIGH TO EXTREME INSTABILITY. THIS HAS NOW OCCURRED TODAY
WITH OUR CONVECTION THIS MORNING NOW MOVING EAST INTO NORTHERN
INDIANA AS A BOWING SYSTEM AND IS BECOMING A DERECHO WITH FORT WAYNE
AIRPORT REPORTING MEASURED WIND GUSTS OF 79 KTS...OR 91 MPH.
TEMPERATURES TO STAY ABOVE NORMAL BY 5 TO 10 DEGREES THROUGH NEXT
WEEK.
SATURDAY NIGHT THROUGH SUNDAY...UPPED POPS WITH ANOTHER ROUND OF
CONVECTION SUGGESTED...MAINLY FOR SOUTH 1/2 OF AREA. KEY WILL BE
STRENGTH OF OUTFLOW FROM MCS TONIGHT INTO SATURDAY. NORTH SECTIONS
SHOULD STAY NORTH OF OF COOL POOL OUTFLOW AND SUPPORTIVE OF HIGHS 90
DEGREES AND POSSIBLY ONLY MID 80S FOR LATER SHIFTS ON SUNDAY.
MINS SATURDAY NIGHT MOSTLY 70 TO 75 DEGREES WITH UPPER 60S POSSIBLE
IN HEAVIEST RAINFALL AREAS. HIGH PW/S OF OVER 1.5 UP TO 2 INCHES AND
WEAKER STEERING CONTINUE TO SUPPORT LOCALLY HEAVY RAINFALL OF 2 PLUS
INCHES FOR LATER SHIFTS TO MONITOR AND POSSIBLY 3+ INCHES WITH
TRAINING OF STORMS AND POSSIBLE T-BONE OF WARM ADVECTION WING OF
STORMS AHEAD OF A MAIN BOWING LINE. IF WE GET GOOD LATE PM HEATING
THEN CONCERN REMAINS OF A DECENT AREA OF STRONG WINDS WITH A BOWING
SEGMENT AS MENTIONED ABOVE EARLIER DUE TO HIGH/EXTREME INSTABILITY.
HEAT INDICES IN SOUTHERN SECTIONS MAY PUSH UPPER 90S TO AROUND 100
DEGREES SUNDAY AFTERNOON.
SUNDAY NIGHT AND MONDAY...HAVE LOW CHANCE POPS ATTM...POOR CONFIDENCE
HERE DUE TO EVIDENCE OF WARM FRONT TO PUSH NORTH AND ENOUGH UPPER
SUPPORT FOR ANOTHER MCS THAT SOLUTIONS OFTEN POORLY CAPTURE. LATER
SHIFTS MAY NEED TO AGAIN UP POPS AND ADJUST HI TEMPERATURES DOWN AS
THE CASE THE PREVIOUS 3 DAYS.
MONDAY NIGHT THROUGH FRIDAY...AREA TO REMAIN ON THE EDGE OF OUR
NORMAL MID SUMMER "RING OF FIRE" WITH STRONG UPPER LEVEL RIDING. KEPT
MOSTLY DRY BUT A LOW RISK OF CONVECTION REMAINS THAT MAY PROPAGATE
OR FIRE FOR LATER SHIFTS TO RECONSIDER. MODERATE TO HIGH INSTABILITY
CONTINUE TO SUPPORT A SEVERE STORM POTENTIAL WITH ANY STORMS WITH
AGAIN STRONG STRAIGHT LINE WINDS DUE TO HIGH INSTABILITY. HI
TEMPERATURES MOSTLY 90 TO 95 DEGREES WITH SOME UPPER 90S POSSIBLE IN
SOUTH AND LOWS MOSTLY 70 TO 75 DEGREES AND AFTERNOON HEAT INDICES 95
TO 100 DEGREES SUGGESTED FOR A FEW TO SEVERAL HOURS. EVIDENCE OF A
BREAK IN THE HEAT TO DEVELOP BY THE FOLLOWING WEEKEND.
NICHOLS
AVIATION... /ISSUED 1228 PM CDT FRI JUN 29 2012/
OUTFLOW BOUNDARIES FROM TSRA SHOULD ARRIVE AT KBRL SHORTLY WITH
GUSTY WINDS. OTHER THAN CHANGEABLE WINDS VFR WX SHOULD BE SEEN
THROUGH 00Z/30. MORE TSRA ARE EXPECTED TO DVLP IN CENTRAL IOWA AND
MOVE EAST TO ILLINOIS 21Z/29 TO 03Z/30 CAUSING MVFR CONDITIONS.
POTENTIAL FOR BRIEF IFR CONDITIONS WITH A SEVERE TSRA. VFR
CONDITIONS ARE EXPECTED TO CONTINUE AFT 00Z/30 WITH ANOTHER ROUND
OF TSRA...POSSIBLY SEVERE...AFT 06Z/30. ..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR DES MOINES-HENRY IA-
JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-WARREN.
MO...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR CLARK-SCOTLAND.
&&
WOLFHazardous weather outlook, Jun 29, 11:28 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1128 AM CDT FRI JUN 29 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1128 AM CDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MUCH OF THE OUTLOOK AREA. DUE TO THE EXTREMELY UNSTABLE AIRMASS ANY STORMS COULD PRODUCE DAMAGING WINDS OF AT LEAST 70 MPH AND GOLF BALL SIZE HAIL OR LARGER. TORRENTIAL RAINS OF SEVERAL INCHES ARE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME AREA. A HEAT ADVISORY IS IN EFFECT THROUGH EARLY SATURDAY MORNING FOR LOCATIONS SOUTH OF INTERSTATE 80. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110. HEAT ADVISORYS MAY NEED TO BE ISSUED FOR THIS WEEKEND FOR DANGEROUS HEAT AND HUMIDITY FOR AT LEAST A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH MONDAY...THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD AS A WEAK FRONT LINGERS OVER THE AREA. SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY IN THE LATE NIGHT HOURS SATURDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND...WITH A SECONDARY LESSER POTENTIAL FOR LARGE HAIL AND LOCALLY HEAVY RAINFALL. HEAT INDEX READINGS MAY EXCEED 100 SATURDAY AND SUNDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE 80. HOT AND SOMEWHAT HUMID CONDITIONS WILL CONTINUE INTO NEXT WEEK...WITH HEAT INDEX READINGS ABOVE 100 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 29, 9:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 4 W ALPHA 43.00N 92.13W
06/29/2012 XXX XX TRAINED SPOTTER
FLAGPOLE BENT OVER AND TREE LIMBS BLOWN DOWN. WINDS
ESTIMATED AT 70 MPH.
&&
WOLFLocal storm report, Jun 29, 9:26 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WILLIAMSBURG 41.67N 92.01W
06/29/2012 IOWA IA TRAINED SPOTTER
POWER POLE SNAPPED IN HALF ALONG COUNTRY ROAD M
0506 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA EMERGENCY MNGR
WIDESPREAD TREE LIMBS AND POWER LINES DOWN ACROSS THE
SOUTHERN THIRD OF BENTON COUNTY
0527 PM TSTM WND DMG SW CEDAR RAPIDS 41.97N 91.67W
06/29/2012 LINN IA PUBLIC
POWER OUTAGES IN SOUTHWEST CEDAR RAPIDS. DAMAGE TO
KIRKWOOD COMMUNITY COLLEGE OUTDOOR STAGE.
&&
GROSSLocal storm report, Jun 29, 9:28 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 4 W ALPHA 41.19N 90.46W
06/29/2012 MERCER IL TRAINED SPOTTER
FLAGPOLE BENT OVER AND TREE LIMBS BLOWN DOWN. WINDS
ESTIMATED AT 70 MPH. RELAYED BY NWS LINCOLN.
&&
WOLFLocal storm report, Jun 29, 9:29 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 2 SSW LADORA 41.73N 92.20W
06/29/2012 E80.00 MPH IOWA IA TRAINED SPOTTER
SPOTTER IA-4
0500 PM TSTM WND DMG WILLIAMSBURG 41.67N 92.01W
06/29/2012 IOWA IA TRAINED SPOTTER
POWER POLE SNAPPED IN HALF ALONG COUNTRY ROAD M
0506 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA EMERGENCY MNGR
WIDESPREAD TREE LIMBS AND POWER LINES DOWN ACROSS THE
SOUTHERN THIRD OF BENTON COUNTY
0507 PM TSTM WND GST 4 W WILLIAMSBURG 41.67N 92.09W
06/29/2012 E60.00 MPH IOWA IA TRAINED SPOTTER
0510 PM TSTM WND GST LUZERNE 41.91N 92.18W
06/29/2012 E70.00 MPH BENTON IA FIRE DEPT/RESCUE
LUZERNE FIRE DEPARTMENT ESTIMATED WINDS 65 TO 70 MPH.
RELAYED BY BENTON COUNTY EM.
0512 PM TSTM WND GST S WILLIAMSBURG 41.66N 92.01W
06/29/2012 E60.00 MPH IOWA IA TRAINED SPOTTER
TREES BREAKING...UNKNOWN SIZE AT THIS TIME.
0514 PM TSTM WND GST 1 SSW BELLE PLAINE 41.89N 92.28W
06/29/2012 E60.00 MPH BENTON IA TRAINED SPOTTER
0516 PM TSTM WND GST MARENGO 41.80N 92.07W
06/29/2012 E90.00 MPH IOWA IA LAW ENFORCEMENT
FROM IOWA COUNTY SHERIFF OFFICE
0517 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA TRAINED SPOTTER
POWER POLE DOWN IN TOWN. ELECTRICITY OUT. WINDS OVER 40
MPH FOR OVER 10 MINUTES NOW.
0518 PM TSTM WND GST 2 SE KEYSTONE 41.98N 92.17W
06/29/2012 M64.00 MPH BENTON IA TRAINED SPOTTER
RELAYED BY BENTON COUNTY EMERGENCY MANAGEMENT.
0519 PM TSTM WND GST W NORWAY 41.90N 91.93W
06/29/2012 E75.00 MPH BENTON IA TRAINED SPOTTER
ESTIMATED 65 TO 75 MPH. WINDS OVER 60 MPH NOW FOR OVER 5
MINUTES.
0520 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA TRAINED SPOTTER
3 LIGHT POLES DOWN IN TOWN...NEAR 1304 15TH STREET.
0523 PM TSTM WND GST NEWHALL 41.99N 91.97W
06/29/2012 E70.00 MPH BENTON IA EMERGENCY MNGR
0526 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/29/2012 M58.00 MPH LINN IA ASOS
0527 PM TSTM WND GST SE ATKINS 41.99N 91.86W
06/29/2012 E60.00 MPH BENTON IA TRAINED SPOTTER
0527 PM TSTM WND DMG SW CEDAR RAPIDS 41.97N 91.67W
06/29/2012 LINN IA PUBLIC
POWER OUTAGES IN SOUTHWEST CEDAR RAPIDS. DAMAGE TO
KIRKWOOD COMMUNITY COLLEGE OUTDOOR STAGE.
0527 PM TSTM WND GST ATKINS 42.00N 91.86W
06/29/2012 E60.00 MPH BENTON IA TRAINED SPOTTER
ESTIMATED IN EXCESS OF 60 MPH. RELAYED BY BENTON COUNTY
EMERGENCY MANAGEMENT.
0534 PM TSTM WND GST 3 E CEDAR RAPIDS 41.97N 91.61W
06/29/2012 E65.00 MPH LINN IA TRAINED SPOTTER
POWER IS OUT IN NORTHEAST CEDAR RAPIDS.
0535 PM TSTM WND GST 1 NE MARION 42.05N 91.58W
06/29/2012 E70.00 MPH LINN IA TRAINED SPOTTER
WIND GUSTS ESTIMATED 60-70 MPH.
0536 PM TSTM WND DMG MARION 42.03N 91.59W
06/29/2012 LINN IA PUBLIC
REPORT OF 7 INCH DIAMETER TREE LIMBS DOWN.
0539 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA TRAINED SPOTTER
LARGE TREE SNAPPED AND COVERING AN ENTIRE STREET IN
TOWN...NEAR THE CORNER OF 13TH STREET AND 4TH AVENUE.
0540 PM TSTM WND GST 1 W CENTER POINT 42.19N 91.80W
06/29/2012 E70.00 MPH LINN IA TRAINED SPOTTER
BRANCHES AND TREES DOWN.
0540 PM TSTM WND DMG 5 N CEDAR RAPIDS 42.04N 91.68W
06/29/2012 LINN IA TRAINED SPOTTER
10 INCH TREE BRANCH SNAPPED NEAR RESIDENCE...NUMEROUS
POWER OUTAGES ALSO REPORTED...TIME ESTIMATED FROM RADAR.
0540 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/29/2012 E70.00 MPH LINN IA TRAINED SPOTTER
ESTIMATED WIND GUST OF 70 MPH ON LINN BENTON RD. RELAYED
BY LINN COUNTY EMERGENCY MANAGEMENT.
0541 PM TSTM WND DMG MARION 42.03N 91.59W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE TREE DOWN ON 10TH AVE NEAR 17TH AND 18TH STREET IN
TOWN...SEVERAL SMALLER BRANCHES DOWN...NUMEROUS POWER
OUTAGES...TIME ESTIMATED FROM RADAR.
0543 PM TSTM WND DMG CENTER POINT 42.19N 91.78W
06/29/2012 LINN IA PUBLIC
LARGE TREES DOWN. MINI VAN BLOWN OVER.
0543 PM TSTM WND GST CENTER POINT 42.19N 91.78W
06/29/2012 E70.00 MPH LINN IA PUBLIC
AT LEAST 70 MPH.
0545 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/29/2012 LINN IA LAW ENFORCEMENT
LARGE TREE LIMBS DOWN.
0546 PM TSTM WND GST 5 S MARTELLE 41.95N 91.36W
06/29/2012 E65.00 MPH JONES IA FIRE DEPT/RESCUE
WINDS OF 60 TO 65 MPH WINDS. REPORT RELAYED BY JONES
COUNTY EMERGENCY MANAGER.
0548 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/29/2012 E60.00 MPH LINN IA PUBLIC
WINDS ESTIMATED AT 60 MPH BEGAN 1730 AND WERE CONTINUING
THROUGH 1748 PM CDT.
0551 PM TSTM WND DMG SPRINGVILLE 42.06N 91.44W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE 16 INCH DIAMETER TREE SNAPPED ON THE GROUND NEAR
4TH STREET AND MILL AVE IN TOWN...TIME ESTIMATED FROM
RADAR.
0552 PM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/29/2012 M1.30 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL RAINFALL
0552 PM TSTM WND GST SPRINGVILLE 42.06N 91.44W
06/29/2012 E80.00 MPH LINN IA TRAINED SPOTTER
RELAYED BY LINN COUNTY EMERGENCY MANAGEMENT.
0554 PM TSTM WND DMG SPRINGVILLE 42.06N 91.44W
06/29/2012 LINN IA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED WIDESPREAD 6 TO 7 INCH
TREE LIMBS DOWN IN TOWN.
0555 PM TSTM WND DMG CENTRAL CITY 42.20N 91.52W
06/29/2012 LINN IA TRAINED SPOTTER
REPORT FROM THE LINN COUNTY FAIRGROUNDS OF WIDESPREAD
TENTS BLOWN OVER WITH SOME DAMAGE TO CARNIVAL EQUIPMENT.
0600 PM TSTM WND GST N CEDAR RAPIDS 41.98N 91.67W
06/29/2012 M72.00 MPH LINN IA DEPT OF HIGHWAYS
RWIS SITE
0600 PM TSTM WND DMG 2 SSW ANAMOSA 42.08N 91.30W
06/29/2012 JONES IA CO-OP OBSERVER
NUMEROUS LIMBS DOWN...10 INCH TREE DOWN ON PASTURE
FENCE...5 INCH LIMB DOWN IN FRONT YARD.
0600 PM TSTM WND DMG NNW SPRINGVILLE 42.06N 91.45W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE MAPLE TREE BROKEN OFF.
0610 PM TSTM WND DMG ANAMOSA 42.11N 91.28W
06/29/2012 JONES IA EMERGENCY MNGR
NUMEROUS TREES DOWN IN ANAMOSA.
0712 PM HAIL MORNING SUN 41.09N 91.25W
06/29/2012 E0.50 INCH LOUISA IA EMERGENCY MNGR
0727 PM TSTM WND GST 5 SE GARDEN PLAIN 41.75N 90.06W
06/29/2012 E60.00 MPH WHITESIDE IL TRAINED SPOTTER
0745 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
06/29/2012 E60.00 MPH CARROLL IL EMERGENCY MNGR
HEAVY RAIN REPORTED AS WELL.
0749 PM HAIL 2 E THOMAS 41.52N 89.78W
06/29/2012 M1.50 INCH BUREAU IL TRAINED SPOTTER
MOST STONES .5 TO 1.O INCH IN DIAMETER.
0749 PM TSTM WND DMG MILLEDGEVILLE 41.96N 89.78W
06/29/2012 CARROLL IL EMERGENCY MNGR
SEVERAL TREES AND LIMBS DOWN.
0750 PM HAIL 5 ENE HOOPPOLE 41.54N 89.83W
06/29/2012 E1.50 INCH BUREAU IL TRAINED SPOTTER
0814 PM HAIL 5 N WEST BURLINGTON 40.89N 91.18W
06/29/2012 E0.75 INCH DES MOINES IA TRAINED SPOTTER
0816 PM HAIL MEDIAPOLIS 41.01N 91.16W
06/29/2012 E1.00 INCH DES MOINES IA FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL.
0822 PM TSTM WND DMG 3 NNW KINROSS 41.50N 92.01W
06/29/2012 KEOKUK IA TRAINED SPOTTER
MACHINE SHED DOORS BLOWN IN. NUMEROUS TREE LIMBS DOWN.
0822 PM TSTM WND GST 3 NNW KINROSS 41.50N 92.01W
06/29/2012 E60.00 MPH KEOKUK IA TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH.
0826 PM HAIL N PRINCETON 41.38N 89.47W
06/29/2012 E0.75 INCH BUREAU IL PUBLIC
NEAR THE INTERSECTION OF I-80 AND HWY 26...TIME ESTIMATED
FROM RADAR.
0826 PM HAIL PRINCETON 41.38N 89.47W
06/29/2012 E0.50 INCH BUREAU IL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0905 PM TSTM WND DMG 4 W ALPHA 41.19N 90.46W
06/29/2012 MERCER IL TRAINED SPOTTER
FLAGPOLE BENT OVER AND TREE LIMBS BLOWN DOWN. WINDS
ESTIMATED AT 70 MPH. RELAYED BY NWS LINCOLN.
&&
GROSSLocal storm report, Jun 29, 9:34 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 2 N WASHINGTON 41.33N 91.69W
06/29/2012 E1.00 INCH WASHINGTON IA PUBLIC
ON ROUTE G36 NEAR THE RIVERSIDE EXIT. NICKEL TO QUARTER
SIZED HAIL.
&&Local storm report, Jun 29, 10:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL 4 ENE NICHOLS 41.50N 91.24W
06/29/2012 E1.00 INCH MUSCATINE IA BROADCAST MEDIA
MOSTLY NICKEL SIZE WITH SOME QUARTER SIZE HAIL.
&&
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 26 min |
| Jun 29, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 38 min |
| Jun 30, 1:42 AM CDT | Special Weather Statement | DVN | Keokuk, Louisa, Washington | 48 min |
| Jun 30, 1:47 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 28 min |
| Jun 30, 3:15 AM CDT | Special Weather Statement | DVN | Des Moines | 60 min |
| Jun 30, 3:47 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 16 hr |
| Jun 30, 4:30 AM CDT | Special Weather Statement | DVN | Iowa | 60 min |
| Jun 30, 4:54 AM CDT | Special Weather Statement | DVN | Iowa | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.